MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the common bile duct to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke when the stent was attempted to be released.The procedure was completed with an alternative device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on july 17, 2024.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the common bile duct to treat a choledocholithiasis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke when the stent was attempted to be released.The procedure was completed with an alternative device.There were no patient complications reported as a result of this event.Additional information received on july 17, 2024: the broken inner guide catheter remained within the push catheter, and the delivery system was removed intact.The procedure was completed with another flexima biliary stent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: a flexima biliary preloaded stent was received for analysis.The stent was already deployed.Visual inspection found the guide catheter kinked, stretched, and detached.The push catheter suture hole was torn.No other problems were noted with the device.The reported events of catheter-guide break and stent failure to deploy were confirmed and could have occurred as a result of the difficulties during the procedure when trying to deploy the stent.If the device had pressure when trying to deploy the stent possibly due to the physician's technique or tortuosity of the procedure, it is most likely that the device was unable to deploy the stent and damaged the guide catheter.It is most likely that the guide catheter was kinked, stretched, and then detached due to the force being applied when the stent was attempted to be deployed.Since the device was unable to deploy, it is possible that the push catheter suture hole was torn by the pressure that the suture was adding to the suture hole.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19715643
Report Number3005099803-2024-03277
Device Sequence Number12956355
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0030013142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/17/2024
09/19/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/13/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown